Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


30 months on Atripla . . . .
May 27, 2012

I have been on Atripla for 30 months now. My latest numbers (last week) were CD4 791, Viral Load >20, CD% 24. I still have the super-elevated CD8 count that has been with me from the beginning. My initial numbers from 30 months ago were CD4 550, Viral load 3000, CD4% 14. My CD4 numbers have bounced all over the place over the last 30 months-from a low of 510 to the most recent high of 791. The % number has been INCHING up from 14-16-18-19-18-21-23-23-24. The CD8 number was over 2000 at the start and now is 1400. My doc says that he sees this in some patients and has no answer as to why! I know that I had been infected for at least 10 years before testing positive (no possible contact). I am 55 years old and am fit and healthy.

I guess I am wondering if the super-elevated CD8 count is something to worry about and with this count so high will my CD4% and helper/supressor ratio (ALWAYS under .50) ever make it to normal levels?

Response from Dr. Holodniy

Your doctor is correct in that we do see an elevation in CD8 with HIV infection. This is a natural response to the viral infection, as CD8 cells are one of the primary type of cells that controls viral infection. In many people after starting treatment the CD8 count decreases as the infection is further controlled by the treatment. So, no worries.



Previous
How infectious am I
Next
my hbv dna quantitaive results please advice me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement